MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
¿as part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.¿.
 
Event or Problem Description
(b)(6) reported that "during mako total hip surgery, the doctor was installing acetabular cup prosthesis with inline offset impactor.The doctor decided that the cup was installed "for" and said he/she would blow with the mallet one last time.When the doctor hit impactor with the mallet as usual, back-end of the impactor broke.The doctor removed the impactor from the prosthesis in a typical manner, confirmed that the prosthesis was placed in the pelvis and carried the surgery on.".
 
Event or Problem Description
Tayfun simsek reported that "during mako total hip surgery, the doctor was installing acetabular cup prosthesis with inline offset impactor.The doctor decided that the cup was installed for and said he/she would blow with the mallet one last time.When the doctor hit impactor with the mallet as usual, back-end of the impactor broke.The doctor removed the impactor from the prosthesis in a typical manner, confirmed that the prosthesis was placed in the pelvis and carried the surgery on".
 
Additional Manufacturer Narrative
Product identification: the reported device was a rio®shell impact-offset-trident pst, p/n 209830, lot 32885.Inspection: visual inspection confirms facture shaft on the distal end of the impactor.Refer to attachment.Product history: review of the device history records indicate 99 devices were manufactured and accepted into final stock on (b)(6) 2016.No non-conformances were identified during inspection.Complaint history review: a review of complaints trackwise related to p/n 209830, l/n 32885 shows one (1) additional complaint related to the failure in this investigation.Pr (b)(6).Nc/capa history review: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.Conclusion: visual inspection confirms facture shaft on the distal end of the impactor.Refer to attachment.Part inspection confirms reported issue.

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8166221
Report Number3005985723-2018-00752
Device Sequence Number11252969
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32885
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;